• Pam Pam
    October 12, 2009
    Is Butalbital/ASA/CAF a narcotic
    Pam Pam
    October 12, 2009

    Is Butalbital/ASA/CAF a narcotic? If so, how extreme are the effects?

    READ MORE

FROM OUR EXPERTS

  • Teri Robert
    Health Guide
    October 12, 2009
    Teri Robert
    Health Guide
    October 12, 2009

    Pam,

     

    We've answered this question whether this medication with acetaminophen rather than aspirin  is a narcotic about a dozen times. It seems to be one that a lot of people have. The answer is the same whether it's the acetaminophen or aspirin product, and you can read the answer HERE.

     

    As for the side effects, you can find them listed in these profiles:

    Fioricet (this med with acetaminophen)

    Fiorinal (this med with aspirin)

     

    Teri


FROM OUR COMMUNITY

  • Teresa October 12, 2009
    Teresa
    October 12, 2009

    Butalbital is a physically and psychologically addictive barbiturate. If taken more than 2 times a week it can become habit forming. I've been on this medicine for 3-4 years now for migraines in *action*. I take only 1 when I get a "morbid" migraine. I don't like taking anything habit forming so I try to exert all possibilities before I take this. I usually end up taking 2-4 in a month. Depending on how many migraines that I just can't tolerate the pain with. I have a very high tolerance and only will take something when the pounding is so severe in nature that I feel like my brain is going to have a heart attack. I believe this medicine is more of a muscle relaxer and not necessarily a narcotic. I've had very good success with this as it greatly reduces the "throbbing" /beating feeling in my brain. It does "NOTHING" for my tension headaches, which is what it's primarily prescribed for. It can make you sleepy, relaxed, and when I first started it I felt like my brain was liquefied but I don't experience any of that now. It's very well tolerated and with very few side effects.

    Hope this helps. :o)

    Thanks,

    TeresaWink

    READ MORE
  • DAJA August 02, 2012
    DAJA
    August 02, 2012

    I call this my magic pill. AND THEY seem like magic with in 1 hr im up moving around and back to normal. When I get migraines it always startes with nausea and the vomiting, with pain so severe that I can't move. The Dr. told me it is habit forming. When I start vomiting from pain or the pain (stabbing throbbing pain) is too much or if i have a slight throbbing stabbing pain for more than 24 hrs I take it. I would suggest low dose of anti seizure meds. It keeps the migrianes unless in very stress sitiuation away.  TAKE WITH something on stomach cuz causes stomach hiccups if you dont.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.

Most Popular

http://www.healthcentral.com/migraine/cf/slideshows/10-ways-for-migraineurs-to-sneak-in-some-exercise
Migraine Medications and Treatments
Exercise Tips for Migraineurs
Support, Advocacy, Legal Issues
6 Indulgences for Moms with Migraines